How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Intensivist
Category: Medical
Satisfied Customers: 3123
Experience:  MBBS, MD, MCCM.Currently working in Critical Care Medicine with 10 year experience in Medicine
22950887
Type Your Medical Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

I am trying to loose weight but I go to the gym and I never

Customer Question

I am trying to loose weight but I go to the gym and I never loose weight ive been eating healthy and it still doesnt work. I know someone that took adipex and it worked for her but my local doctor refuses to give it to me. I am depressed because I am gaining weight and I don't feel pretty anymore.
JA: How long have you been feeling this way? Have you reached out to anyone about this yet?
Customer: yes I went to my doctor and he refuses to help me
JA: Anything else in your medical history you think the doctor should know?
Customer: No I have always been over weight and now I am over 200 pounds I just want help loosing the weight
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Doctor about your situation and then connect you two.
Submitted: 5 months ago.
Category: Medical
Expert:  Dr. Muneeb Ali replied 5 months ago.

Hi,

Im sorry to hear about your symptoms. Now the first thing which should be done here is that you should be investigated for underlying systemic diseases which can cause weight gain and the inability to lose weight. The first two possibilities which comes to mind here are hypothyroidism and diabetes. Hypothyroidism is a condition in which there is decreased production of thyroid hormones by the thyroid gland and it can lead to symptoms like decreased appetite, coarse skin, hair loss, weight gain, decreased reflexes, pallor, swelling of feet etc. This can be diagnosed with the help of simple thyroid function tests and then treated with thyroid hormones which will help in losing weight as well.

The second possibility is that of diabetes and you should be tested for it with the he;p of HbA1c. Fasting blood glucose can also be helpful in diagnosis here.Lastly if these two are ruled out then another cause which can be considered is Cushings disease which is a condition in which there is increased production of steroids leading edema, weight gain etc. A simple cortisol level as well as suppression tests can be diagnostic.

COming to your question of weight loss drugs, well if the above conditions are ruled out then the weight loss drugs can be considered. However the most commonly and most effective drugs are orlistat and phenteramine. Adipex is phenteramine and it can be effective in those cases where weight loss is an issue and not responding to exercise etc and also is not associated with any underlying diseases. Other options can include Belviq, Contrave, saxenda and qsymia. All of these can be used.

Now i would suggest that you visit an internist and have him look into the above causes for your weight issue and if he rules them out, he can also prescribe you one of the above drugs. But the above conditions HAVE to be ruled out first of al.

Do you have any more questions?

Please leave a POSITIVE (3 – 5 stars, preferably 5) rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Expert:  Dr. Thomas, MD replied 5 months ago.

Hi

Adipex and the like are not indicated unless your BMI is 30 or greater.

Or, 27 and greater with medical problems.

What is your height?

Expert:  Dr. Muneeb Ali replied 5 months ago.

Hello again,

As i said the above conditions need to be ruled out. Systemic diseases have to be considered first as a cause for your weight gain, It is possible treating them can treat your underlying weight gain.

Once they are ruled out and the weight gain is extreme then the drugs can be considered

Do you have any more questions?

Please leave a POSITIVE (3 – 5 stars, preferably 5) rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Customer: replied 5 months ago.
I have already taken those test. My primary doctor did and everything came out fine.My height is 5'7
Expert:  Dr. Muneeb Ali replied 5 months ago.

Your BMI comes out to be 31.3 which means that you do require the drugs if diet and exercise are not effective in losing weight. But you should also know the drugs are not a magic pill, using the drugs alone wont be effective you will still have to continue with a good dietary plan as well as exercise. However considering your BMI and the fact that you have already tried to lose the weight via normal methods, you can certainly be started on one of the drugs above. Here is a article which lists the various drugs and their effectiveness. You can take this to your doctor and discuss with him the possibility of the drugs once again. You do have to lose the weight as your BMI comes under the definition of obesity which exposes you the risk of developing diabetes, heart disease etc.

http://www.webmd.com/diet/obesity/weight-loss-prescription-weight-loss-medicine

Do you have any more questions?

Please leave a POSITIVE (3 – 5 stars, preferably 5) rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Customer: replied 5 months ago.
My primary doctor told me to just keep trying to go to the gym and eat healthy but I am becoming more and more depressed over my weight. It makes me want to not go out anymore and I am 22. I have taken all the test that you have mentioned. My doctor refuses to give me the medication
Customer: replied 5 months ago.
Can you guys not prescribe medicine?
Expert:  Dr. Muneeb Ali replied 5 months ago.

Then it is about time that you see another internist, the fact remains that you do have weight issues and these need to be addressed. You can develop serious medical problems and if your current doctor cannot help you in this regard then you should visit another internist and talk to him about this.

Secondly, we cant prescribe medication as this site is medical information and advice only, also a doctor patient relationship isnt formed via this site without which we cannot prescribe the drugs. unfortunately, we cant help you in that regard.

Visiting a new internist is your best option at this point in time.

Please leave a POSITIVE (3 – 5 stars, preferably 5) rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Related Medical Questions